Alert archive / Oklahoma / Frost Advisories in 2022
Frost Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 13, 2022, 2:41 PM CDT for 8 counties in Oklahoma. It took effect at Apr 14, 2022, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 14, 2022, 1:00 AM CDT
- Expired
- Apr 14, 2022, 8:32 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
035 WWUS74 KTSA 131941 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 241 PM CDT Wed Apr 13 2022 ARZ001-002-010-011-OKZ054>064-067>069-140345- /O.NEW.KTSA.FZ.W.0003.220414T0600Z-220414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell 241 PM CDT Wed Apr 13 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures expected, with some normally colder spots reaching the upper 20s. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ019-020-029-OKZ049-065-066-070>076-140345- /O.NEW.KTSA.FR.Y.0002.220414T0600Z-220414T1400Z/ Crawford-Franklin-Sebastian-Pushmataha-Okfuskee-Okmulgee-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Okemah, Okmulgee, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 241 PM CDT Wed Apr 13 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. A light freeze is possible in normally colder spots. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
038 WWUS74 KTSA 140905 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 405 AM CDT Thu Apr 14 2022 ARZ001-002-010-011-OKZ054>064-067>069-141400- /O.CON.KTSA.FZ.W.0003.000000T0000Z-220414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell 405 AM CDT Thu Apr 14 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures expected, with some normally colder spots reaching the upper 20s. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...Until 9 AM this morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ019-020-029-OKZ049-065-066-070>076-141400- /O.CON.KTSA.FR.Y.0002.000000T0000Z-220414T1400Z/ Crawford-Franklin-Sebastian-Pushmataha-Okfuskee-Okmulgee-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Okemah, Okmulgee, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 405 AM CDT Thu Apr 14 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. A light freeze is possible in normally colder spots. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Until 9 AM this morning. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
054 WWUS74 KTSA 141332 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 832 AM CDT Thu Apr 14 2022 ARZ001-002-010-011-OKZ054>064-067>069-141445- /O.CAN.KTSA.FZ.W.0003.000000T0000Z-220414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell 832 AM CDT Thu Apr 14 2022 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing and the risk of damage from cold temperatures has ended. $$ ARZ019-020-029-OKZ049-065-066-070>076-141445- /O.CAN.KTSA.FR.Y.0002.000000T0000Z-220414T1400Z/ Crawford-Franklin-Sebastian-Pushmataha-Okfuskee-Okmulgee-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Okemah, Okmulgee, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 832 AM CDT Thu Apr 14 2022 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed this morning and the risk of any additional frost formation has ended. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 13, 2:36 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 13, 2:36 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
236 PM CDT Wed Apr 13 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through tonight )
Issued at 214 PM CDT Wed Apr 13 2022
Storms have exited the forecast area this afternoon as strong cold
front has swept the warm and moist air east, replacing it with an
unseasonably cool airmass. Dew points should eventually fall into
the 20s for most areas overnight, with winds diminishing and
generally clear skies. Strong radiational cooling conditions will
result in temps near or below freezing in much of the area and
thus a freeze warning will be issued for areas generally N of US
412 where confidence in more widespread freezing temps is
highest. A frost advisory will also be issued for most of the
area to the south, but may well see at least a light freeze in
normally colder spots there as well.
&&
.LONG TERM...
(Tomorrow through Wednesday)
Issued at 214 PM CDT Wed Apr 13 2022
South winds quickly return thursday and Friday leading to a quick
warm up. Some guidance breaks out light QPF Friday morning in
association with low level moisture return. More likely scenario
will be for a warm and capped airmass to set up in our area with a
dry line over western OK/TX and warm front near OK/KS border. The
consensus at this time is for bulk of thunderstorm activity to be
after 00z with a strengthening nocturnal LLJ, while the front is
pushed back to the south during the night. This does offer at
least a limited severe threat, though the bulk of storms may wind
up elevated in nature.
The above mentioned boundary is expected to be pushed south
through much of the area by Saturday with notably cooler daytime
temps. Some showers may also persist during the day which would
keep temps even cooler than forecast north of the front with some
areas staying in the 50s for highs if this pans out. Boundary will
still be in the area for Easter Sunday with a potential shortwave
passing through and sparking additional showers and storms
Saturday night into Sunday. A second surge of cooler air is
possible Sunday night into Monday, and this will be another period
to watch for possible freeze.
Temps remain below normal through Monday before the front
eventually lifts back north early next week. Some storm chances
will be maintained Tue night?wednesday as a result with
temperatures returning to more seasonable levels.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Wed Apr 13 2022
Ongoing storms and lower ceilings will impact NW AR terminals for
a few more hours, otherwise VFR conditions will prevail through
the remainder of the fcst period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 71 50 79 / 0 0 0 20
FSM 35 71 47 79 / 0 0 0 20
MLC 35 71 51 79 / 0 0 0 10
BVO 30 69 48 79 / 0 0 0 10
FYV 32 68 46 74 / 0 0 0 20
BYV 33 66 47 71 / 0 0 0 20
MKO 32 68 48 76 / 0 0 0 20
MIO 31 66 46 73 / 0 0 0 20
F10 34 70 50 79 / 0 0 0 10
HHW 36 72 49 80 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Thursday for OKZ054>064-
067>069.
Frost Advisory from 1 AM to 9 AM CDT Thursday for OKZ049-065-066-
070>076.
AR...Freeze Warning from 1 AM to 9 AM CDT Thursday for ARZ001-002-010-
011.
Frost Advisory from 1 AM to 9 AM CDT Thursday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...07Hazardous weather outlook, Apr 13, 1:40 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 140 PM CDT Wed Apr 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 140 PM CDT Wed Apr 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma northwest of Interstate 44. ONSET...Ongoing. DISCUSSION... Northwesterly winds gusting 25 to 35 mph will continue through the afternoon in the wake of a passing cold front. These winds will raise grassland fire spread rates across locations northwest of Interstate 44. Winds will decrease around sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...High Fire Weather and High Wind Potential. EXTENDED DISCUSSION... Thunderstorm chances return late Friday into Saturday associated with the next cold front. This front may remain in the area and support storm chances into Sunday. Currently any severe weather threat appears to remain limited in area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 13, 10:23 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1023 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLASH FLOOD 3 W CENTERTON 36.36N 94.34W
04/13/2022 BENTON AR EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS NUMEROUS
FLOODED ROADWAYS ACROSS THE COUNTY. 1 WATER
RESCUE PERFORMED.
&&
JDSLocal storm report, Apr 13, 10:28 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM FLASH FLOOD 2 ESE SILOAM SPRINGS 36.18N 94.51W
04/13/2022 BENTON AR DEPT OF HIGHWAYS
A HALF MILE SECTION OF HIGHWAY 16 IN BOTH
DIRECTIONS, AND HIGH WATER COVERING A
SECTION OF HIGHWAY 412 IN BOTH DIRECTIONS.
&&
JDSSpecial weather statement, Apr 13, 10:30 AM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 AM CDT Wed Apr 13 2022
ARZ002-010-011-131600-
Carroll AR-Madison AR-Washington AR-
1030 AM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of Madison, southern
Carroll and southeastern Washington Counties through 1100 AM CDT...
At 1029 AM CDT, Doppler radar indicated a strong thunderstorm near
Witter, moving northeast at 50 mph. A second strong thunderstorm was
located near Arnett also moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Elkins... Winslow...
St. Paul... Hindsville...
Wesley... Carrollton...
Rudd... Saint Paul...
Kingston... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Pettigrew... Brentwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3589 9351
3581 9361 3580 9418 3640 9371 3637 9330
3612 9330
TIME...MOT...LOC 1529Z 225DEG 45KT 3593 9363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 13, 11:58 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 2 N WILBURTON 34.95N 95.31W
04/13/2022 LATIMER OK EMERGENCY MNGR
MODERATE ROOF DAMAGE TO ENTER POINT BAPTIST
CHURCH. POWER POLES AND MULTIPLE TREES
BROKEN OVER. ROOF DEBRIS SCATTERED
APPROXIMATELY 500 YARDS E FROM THE CHURCH.
TIME ESTIMATED BY RADAR.
&&
JDSLocal storm report, Apr 13, 12:00 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM FLASH FLOOD 2 NW HARMONY 36.12N 93.73W
04/13/2022 MADISON AR AMATEUR RADIO
REPORT OF STREET FLOODING.
&&
JDSLocal storm report, Apr 13, 12:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD GOSHEN 36.10N 93.99W
04/13/2022 WASHINGTON AR BROADCAST MEDIA
FLASH FLOODING OF A LOW LYING AREA WITH 4 TO
5 INCHES OF WATER PONDING AND ENTERING A
BUSINESS. TIME ESTIMATED BY RADAR.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Apr 13, 8:00 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 4 hr |
| Apr 13, 8:43 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Apr 13, 9:04 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 41 min |
| Apr 13, 9:19 AM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 13, 9:21 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 3 hr |
| Apr 13, 9:34 AM CDT | Special Weather Statement | TSA | Carroll, Crawford, Franklin, Madison, Washington | 26 min |
| Apr 13, 9:59 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 31 min |
| Apr 13, 10:11 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison, Washington | 4 hr |
| Apr 13, 10:30 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 30 min |
| Apr 13, 10:46 AM CDT | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 4 hr |
| Apr 13, 2:41 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 18 hr |
| Apr 13, 6:41 AM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 34 min |
| Apr 13, 7:15 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 45 min |
| Apr 13, 7:38 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 4 hr |
| Apr 13, 7:55 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 50 min |
| Apr 13, 8:05 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 13, 8:08 AM CDT | Special Weather Statement | TSA | Cherokee | 37 min |
| Apr 13, 8:30 AM CDT | Special Weather Statement | TSA | Adair, Muskogee | 45 min |
| Apr 13, 9:49 AM CDT | River Flood Warning | TSA | Cherokee | 43 hr |
| Apr 13, 9:49 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 18 hr |
| Apr 13, 9:49 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 4 hr |
| Apr 13, 1:50 PM CDT | River Flood Warning | TSA | Adair, Delaware | 18 hr |
| Apr 13, 1:51 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 24 hr |
Nearby
Frost Advisories in Oklahoma, 2022Frost Advisories in Arkansas, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.